MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/21/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the stent thrombosis and subsequent death could not be definitively determined based on the information available.There was no ivl malfunction reported.The cec has determined that the stent thrombosis and death are possibly related to the study device and probable to the procedure.The cec indicated that the device may have contributed to the probable stent thrombosis and that the cardiac death occurred within 2 weeks of the index procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy catheter was used to treat a lesion in the left circumflex artery.The ivl catheter successfully delivered 50 pulses and there was no device malfunction reported.The patient presented 2 weeks post-op with a stent thrombosis and subsequently expired 15 days after the index procedure.This event was sent to the clinical events committee (cec) for adjudication of the stent thrombosis and death.The cec has determined that the stent thrombosis and death are possibly related to the study device and probable to the procedure.The cec indicated that the device may have contributed to the probable stent thrombosis and that the cardiac death occurred within 2 weeks of the index procedure.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19784285
Report Number3015053858-2024-00074
Device Sequence Number8429049
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)250831(10)02A230814A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number02A230814A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 X 12 POST-STENT DILATATION CATHETER - UNKNOWN; 4.0 X 12 PRE-DILATATION CATHETER - SPRINTER NC; 5.0 X 8 POST-STENT DILATATION CATHETER - UNKNOWN; SYNERGY XD MONORAIL DRUG ELUTING STENT
Outcome Attributed to Adverse Event Death;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite